Alert archive / Florida / Red Flag Warnings in 2010

Red Flag Warning 55, NWS Melbourne, FL

October 29, 2010Lake County, Florida

NWS Melbourne, FL issued this red flag warning at Oct 29, 2010, 11:17 AM EDT for Lake County, Florida. It took effect at Oct 29, 2010, 12:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 29, 2010, 11:17 AM EDT (15:17 UTC)
In effect from
Oct 29, 2010, 12:00 PM EDT
Expired
Oct 29, 2010, 6:00 PM EDT
In force
6 hr
Issued by
NWS Melbourne, FL

County Lake County, FL

The radar

The Melbourne radar (KMLB), 126 km from the middle of the area, began a volume at 15:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 3.3 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2010-10-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2010-10-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
888 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

269 
WWUS82 KMLB 291517
RFWMLB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
1117 AM EDT FRI OCT 29 2010
 

FLZ044-144-292200-
/O.NEW.KMLB.FW.W.0055.101029T1600Z-101029T2200Z/
NORTHERN LAKE-SOUTHERN LAKE-
1117 AM EDT FRI OCT 29 2010

...RED FLAG WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR
WITHIN THE NEXT 24 HOURS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Oct 29, 10:42 AM EDT, 35 minutes earlier.

Area forecast discussion, Oct 29, 10:42 AM EDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1042 AM EDT FRI OCT 29 2010

.DISCUSSION...

COLD FRONT PUSHING THROUGH SOUTHERN SECTIONS OF EC FL PRESENTLY AND
WILL BE SOUTH OF EC FL BY THIS AFTERNOON. PREFRONTAL SHOWERS HAVE
DIMINISHED OVER LAND BUT CONTINUE OVER THE COASTAL WATERS AHEAD OF
THE FRONT. LARGE DEW POINT DROPS NOTED BEHIND THE FRONT WITH THE DEW
POINTS DROPPING 20+F IN SOME LOCATIONS.  LINGERING STRATUS NEAR THE
FRONT WILL DIMINISH MOST AREAS BY THIS AFTERNOON WITH SKIES BECOMING
MOSTLY SUNNY AND BREEZY CONDITIONS DEVELOPING WITH GUSTY NORTHERLY
WINDS BEHIND THE FRONT. MAXES TOPPING OUT UPPER 70S NRN COAST TO NR
80/LWR 80S SRN COAST...GENERALLY LOWER 80S INTERIOR. WILL MAKE A FEW
TWEAKS TO ZONES/GRIDS BASED ON LATEST TRENDS BUT OVERALL PACKAGE IN
GOOD SHAPE.

&&

.AVIATION...LINGERING MVFR CIGS WILL BECOMING VFR BY ~15Z LATE THIS
MORNING THEN VFR THRU TONIGHT. NLY SFC WNDS OCNL GUSTING NR 20KT
THIS AFTN.

&&

.MARINE...POST FRONTAL NORTHERLY WIND SURGE PUSHING QUICKLY DOWN THE
WATERS THIS MORNING SO WILL MOVE THE START OF THE SMALL CRAFT
ADVISORY UP FOR THE REMAINDER OF THE COASTAL WATERS...AND START IT
WITH LATE MORNING CWF PACKAGE.

(PREVIOUS) TONIGHT... WINDS SHIFT TO THE NORTHEAST AND DIMINISH TO
15 TO 20 KNOTS OVERNIGHT BUT SEAS REMAIN HAZARDOUS AT 6 TO 9 FEET.

SAT-MON...WINDS SHIFT TO THE EAST NORTHEAST SATURDAY THEN DIMINISH
AS THEY BECOME EAST OVERNIGHT SATURDAY THROUGH SUNDAY. A SWELL
COMPONENT TO THE WAVE HEIGHTS WILL KEEP OFFSHORE SEAS 7 FEET OR
HIGHER THROUGH SUNDAY THEN SEAS START TO SLOWLY SUBSIDE SUNDAY
NIGHT.

&&

.FIRE WEATHER...GIVEN THE CRASHING DEW POINTS AND INCREASING WINDS
THIS AFTERNOON MAY NEED TO ISSUE A SHORT-FUSE RED FLAG WARNING FOR
LAKE CO THIS AFTERNOON...WILL MONITOR AND DECIDE BY MIDDAY.

(PREVIOUS) MUCH DRIER AIR WILL OVERSPREAD THE AREA WITH MIN RH
AROUND 35 PERCENT OVER LAKE COUNTY. IN ADDITION...NORTH WINDS WILL
APPROACH 15 MPH SO THERE IS SOME CHANCE FOR INSTANTANEOUS RED FLAG.

ONSHORE FLOW QUICKLY RETURNS OVER THE WEEKEND SO NO MIN RH CONCERNS
EXPECTED.

&&

.CLIMATE...UPDATED TO INDICATE CORRECTIONS FOR THE DRY STREAK.

RECORD NUMBER OF DAYS WITHOUT MEASURABLE PRECIPITATION:

ORLANDO
RANK    #DAYS   END DATE
 1        37    5/12/1971
 2        36    5/18/1970
 3        35    12/7/1967
 4        33    1/25/1990
 5        32    6/10/2000, 5/28/1965, 3/11/1951

CURRENT DAYS WITH NO MEASURABLE PRECIPTATION (THROUGH 10/28/10): 30

DAYTONA BEACH
RANK    #DAYS   END DATE
 1        58    5/4/1967
 2        47    12/2/1967
 3        39    1/3/1934
 4        36    12/31/1932
 5        35    1/11/1929

CURRENT DAYS WITH NO MEASURABLE PRECIPTATION (THROUGH 10/28/10): 0

MELBOURNE
RANK    #DAYS   END DATE
 1        46    1/3/1969
 2        38    12/10/1967, 3/13/1961
 4        37    5/12/1971
 5        34    12/27/1961

CURRENT DAYS WITH NO MEASURABLE PRECIPTATION (THROUGH 10/28/10): 29

VERO BEACH
RANK    #DAYS   END DATE
 1        41    5/24/1970
 2        32    2/4/2003, 1/29/1960
 4        31    12/9/1995
 5        29    3/11/1951

CURRENT DAYS WITH NO MEASURABLE PRECIPTATION (THROUGH 10/28/10): 14

NOTE: A TRACE OF RAIN DOES NOT COUNT AS MEASURABLE PRECIPITATION.

.PRELIMINARY POINT TEMPS/POPS...
DAB  80  61  80  57 /   0   0   0   0
MCO  83  61  83  58 /   0   0   0   0
MLB  82  68  80  59 /  10   0   0   0
VRB  83  67  81  61 /  20   0   0   0
LEE  82  57  82  57 /   0   0   0   0
SFB  82  61  83  58 /   0   0   0   0
ORL  82  60  83  59 /   0   0   0   0
FPR  84  66  81  62 /  20   0   0   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 11 AM EDT SATURDAY FOR COASTAL
     WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT
     20 NM.

     SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO 11 AM EDT
     SATURDAY FOR COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER
     INLET OUT 20 NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY
     LINE TO SEBASTIAN INLET OUT 20 NM.

     SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO 4 AM EDT SUNDAY
     FOR WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60
     NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
     SEBASTIAN INLET 20 TO 60 NM OFFSHORE.

     SMALL CRAFT ADVISORY UNTIL 4 AM EDT SUNDAY FOR WATERS FROM
     FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM
     OFFSHORE.

&&

GLITTO/BRAGAW
CLIMATE...BOWEN
Hazardous weather outlook, Oct 29, 5:24 AM EDT, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE MELBOURNE FL
524 AM EDT FRI OCT 29 2010

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-292230-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
524 AM EDT FRI OCT 29 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...RIP CURRENT IMPACT...
STRONG NORTHERLY WINDS WILL DEVELOP A NORTH TO SOUTH FLOWING LONG
SHORE AT THE BEACH THIS AFTERNOON. AVOID SWIMMING NEAR PIERS AND
JETTIES WHERE RIP CURRENTS COULD BE STRONG. CHECK CONDITIONS WITH
LOCAL BEACH PATROL WHEN ARRIVING AT THE BEACH AND ALWAYS SWIM
WITHIN SIGHT OF A LIFEGUARD.

...WIND AND SEA IMPACT...
HIGH PRESSURE BUILDING OVER THE SOUTHEAST STATES AND FLORIDA WILL
PRODUCE GUSTY NORTH WINDS TO 25 KNOTS OVER THE COASTAL WATERS. THE
NORTH WINDS WILL DIMINISH OVERNIGHT AS THEY SHIFT TO THE NORTHEAST.
SEAS WILL BUILD QUICKLY AWAY FROM THE COAST AND REACH 9 FEET OR
MORE IN THE GULF STREAM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
WINDS REMAIN ONSHORE AS HIGH PRESSURE LOCATED OVER THE SOUTHEAST
STATES SLOWLY SHIFT INTO THE ATLANTIC. DEVELOPING LONG PERIOD
EASTERLY SWELL WILL ENHANCE THE RIP CURRENT RISK OVER THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

WIMMER

Nearby

Red Flag Warnings in Florida, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.